MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97725
Medical Device Problem Codes Failure to Deliver Energy (1211); High impedance (1291)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Insufficient Information (4580)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical productus: product id: 977d260, lot# va1w8sr016, implanted: (b)(6) 2019, explanted: (b)(6) 2019, product type: screening device.Other relevant device(s) are: product id: 977d260, serial/lot #: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacturing representative (rep) regarding a patient doing a trial with a wireless external neurosti mulator (wens).Information was reported that the caller stated that they were getting high impedances in the or and again in post-op.The caller stated that intra-op they had difficulty getting stimulation.There were a lot of orange indicators in the impedance results.They tried to reconnect the leads, switch lead ports, reseating in the wens and the issue was not resolved.They tried a second wends and had the same issue.They replaced the lead and ran a connectivity check and got all green indicators.The caller stated that the patient was uncontrollable and in pain, so he had to get off the table.The caller stated that the md used loss of resistance, but she didn't know if it was fluid or air.Following the implant, the post op impedance indicators are orange and two red.The caller provided the following impedance values from the tablet.Ref 0 1 40000 2 33000 3 10330 4 11330 5 11330 6 11620 7 10450 ref 3 1 40000 2 35800 4 7830 5 7830 6 8080 7 6870.The caller stated that she left stimulation on for a period of time, but that did not resolve the issue yet.The caller will follow up with the patient after some more time in recovery.The rep called back and stated that the impedances are coming down from where they were.They are now all between 3000 and 9000 ohms.The rep will program the patient and wait to see if they come down even more.No further complications were reported.No additional patient symptoms were reported.
 
Additional Manufacturer Narrative
Analysis of the lead with serial number (b)(4) found no anomalies.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was reported that the cause of the patient's high impedances was not determined.The patient's high impedance did come down over time and as of today the patient has stimulation.No further information was reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a manufacturer's representative.It was reported that the patient was still receiving settings not available/out of regulation (oor) messages on multiple groups before getting to a point where the patient felt stimulation.They received the oor message at 6.1 ma on group a and 7.2 ma on group b.The representative planned on meeting with the patient on (b)(6) 2019 to reassess impedances and check to see if any programming could be done with the patient.When checking the impedances the previous day it was initially the same contacts giving the patient these issues but then the impedance issues "jumped around" to other contacts.The representative thought the lead placement was good.No further complications reported.
 
Additional Manufacturer Narrative
Concomitant medical products: information references the main component of the system and other applicable components are: product id 977d260 lot# (b)(4) serial# implanted: (b)(6) 2019 explanted: (b)(6) 2019 product type screening device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key8755944
Report Number3007566237-2019-01470
Device Sequence Number2037980
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
07/03/2019
09/09/2019
11/07/2024
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/03/2019
07/11/2019
09/19/2019
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight112 KG